Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 192, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 25, 2006, 4:25 PM CDT for Oregon County, Missouri. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2006, 4:25 PM CDT (21:25 UTC)
- Expired
- Apr 25, 2006, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 181 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:40 PM CDT | TORNADO | 6 Sw Alton, MO | NWS STORM SURVEY REVEALED THAT AN F-0 TORNADO TOUCHED DOWN 6 MILES SW OF ALTON...AND TRACKED 8 MILES...TO 5 MILES SE OF ALTON. |
| Apr 25, 4:43 PM CDT | TSTM WND DMG | 5 N Koshkonong, MO | TREES DOWN ON M HIGHWAY |
| Apr 25, 4:43 PM CDT | HAIL 1 | Koshkonong, MO | |
| Apr 25, 4:46 PM CDT | TSTM WND DMG | 2 Sw Alton, MO | HAIL REPORTED TO KNOCKED OUT WINDOWS IN A HOME 2 MILES SOUTHWEST OF ALTON ON E HIGHWAY |
| Apr 25, 4:48 PM CDT | TSTM WND DMG | Alton, MO | POWER LINES DOWN IN ALTON |
| Apr 25, 4:48 PM CDT | HAIL 0.75 | Alton, MO | PENNY SIZE HAIL IN ALTON |
| Apr 25, 4:48 PM CDT | HAIL 1.75 | 3 S Alton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 252125 SVRSGF MOC149-252215- /O.NEW.KSGF.SV.W.0192.060425T2125Z-060425T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 425 PM CDT TUE APR 25 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OREGON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 515 PM CDT. * AT 421 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF ALTON... OR 13 MILES NORTH OF THAYER...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ALTON BY 440 PM CDT. THE TOWNS OF ROVER...THOMASVILLE...GREER AND WILDERNESS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3683 9168 3660 9169 3660 9113 3683 9112 $$ JLT
2 follow-up statements
000 WWUS53 KSGF 252130 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 430 PM CDT TUE APR 25 2006 MOC149-252215- /O.CON.KSGF.SV.W.0192.000000T0000Z-060425T2215Z/ OREGON MO- 430 PM CDT TUE APR 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OREGON COUNTY UNTIL 515 PM CDT... AT 426 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF ALTON...OR 12 MILES NORTH OF THAYER...AND MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR ALTON BY 445 PM CDT. THE TOWNS OF ROVER...COUCH AND WILDERNESS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3681 9163 3660 9165 3651 9114 3680 9115 $$ JLT
000 WWUS53 KSGF 252139 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 439 PM CDT TUE APR 25 2006 MOC149-252215- /O.CON.KSGF.SV.W.0192.000000T0000Z-060425T2215Z/ OREGON MO- 439 PM CDT TUE APR 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OREGON COUNTY UNTIL 515 PM CDT... AT 436 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTON...OR 11 MILES NORTH OF THAYER...AND MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF OREGON COUNTY...INCLUDING THE TOWNS OF ALTON AND COUCH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3678 9155 3661 9154 3651 9114 3681 9113 $$ JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:45 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 25, 2:45 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT TUE APR 25 2006 ...MESOSCALE CONVECTIVE DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WELL NORTH OF THE SURFACE FRONT OVER SOUTHERN MISSOURI WHERE MID LEVEL HEIGHT FALLS COMBINED WITH PRESSURE ADVECTIVE PROCESSES ARE CAUSING AN AREA OF DYNAMICAL LIFT. LAPS AND RUC40 SOUNDINGS SUGGEST COMPUTED CAPE VALUES OF AROUND 500-800 J/KG ROOTED FROM A LAYER AROUND 750 MB. WITH -20 LEVELS AT AROUND 19,000...AND WET BULB ZERO HEIGHTS AT AROUND 9,500 FEET...SMALL HAIL WOULD NOT BE SURPRISING WITH A FEW OF THE STRONGER STORMS. ACROSS AREAS OF SOUTH CENTRAL MISSOURI...DIURNAL HEATING FROM CLOUD BREAKS HAS WARMED SURFACE TEMPERATURES IN THE LOW TO MID 70S. GREATER INSTABILITY HAS RESULTED IN THIS AREA WHERE UPPER LEVEL THERMAL FIELDS ARE RAPIDLY COOLING. THIS AREA WILL BE CLOSELY MONITORED FOR POTENTIAL STORM DEVELOPMENT CONTAINING LARGE HAIL POTENTIALLY UP TO THE SIZE OF QUARTERS. CRAMER .DISCUSSION... WILL MAKE A LAST MINUTE DECISION WITH FIRST PERIOD PRECIP CHANCES ACROSS SOUTH CENTRAL MISSOURI. AS MENTIONED PREVIOUSLY...CONVECTION CONTINUES TO DEVELOP AND WILL LIKELY LINGER THIS EVENING. THE NEXT CONCERN WILL BE WITH LOW CLOUDS FOG...AND DRIZZLE OVERNIGHT. NAM40 SOUNDINGS SUGGEST A SATURATED LOWER TROP OVERNIGHT AS COLD AIR FUNNELS INTO THE REGION. SURFACE WINDS SHOULD STAY UP BETWEEN 5 AND 10 MPH...SO THAT MAY LIMIT VISIBILITIES FROM FALLING TOO MUCH. AT ANY RATE...WILL GO AHEAD AND MENTION FOG AND DRIZZLE IN THE GRIDS/ZONES. CLOUD COVER WILL LIKELY CONTINUE INTO TOMORROWS PERIOD...LIMITING TEMPERATURES INTO THE 60S. AS SURFACE HIGH PRESSURE NEARS TOMORROW NIGHT...CLOUD COVER SHOULD PARTIALLY CLEAR...GIVING WAY TO A STRONG RADIATIONAL COOLING NIGHT. FOLLOWED THE NAM MOS AND DROPPED TEMPS A COUPLE OF DEGREES...WHICH WAS THE COOLEST OF THE THREE. CLEAR SKIES AND A RETURN OF LIGHT SOUTHERLY FLOW WILL WARM TEMPERATURES BACK INTO THE 70S FOR THURSDAY. NO RAIN CHANCES EXIST WITHIN THE PERIOD OF TONIGHT - THURSDAY NIGHT. HOWEVER...MEDIUM RANGE MODELS HAVE BEEN PERSISTENT WITH BRINGING BACK AN INFLUX OF MID LEVEL MOISTURE FOR FRIDAY INTO SATURDAY. MEANWHILE A SURFACE BOUNDARY IS EXPECTED TO GRADUALLY SHIFT ACROSS THE CWA FRIDAY NIGHT INTO SATURDAY...WHICH WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS. MOISTURE SHOULD BE LIMITED AS THE GULF OF MEXICO EXPERIENCES A FRONTAL PASSAGE...DRYING OUT THIS SOURCE REGION OF MOISTURE. BUT THIS MOISTURE SHOULD BE SUFFICIENT FOR RAIN DEVELOPING ACROSS THE AREA...THEREFORE WENT AHEAD AND INCREASED CHANCES FOR THESE PERIODS. LONG RANGE MODELS AGREE ON A LARGE SCALE CYCLONE TO DROP SOUTH OVER THE NATIONS MID SECTION BY SUNDAY. THIS COULD PESTER THE REGION FOR SEVERAL PERIODS FROM LATE IN THE WEEKEND THROUGH THE MID PART OF NEXT WORK WEEK. SCATTERED SHOWERS AND THUNDERSTORMS ON AN AFTERNOON BASIS WOULD BE EXPECTED UNDER THIS TYPE OF REGIME. MOISTURE LEVELS WILL BE LIMITED...BUT GIVEN THE COOL AIR ALOFT...NOT MUCH WILL BE NEEDED TO SQUEEZE CONVECTIVE SHOWERS OUT OF THE COLUMN. CRAMER && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...COLD FRONT HAS MOVED THROUGH THE KSGF/KJLN SITES THIS MORNING. STILL MAY ANTICIPATE SOME SHOWERS IN THE REGION WITH THE APPROACH AND PASSAGE OF AN UPPER AIR DISTURBANCE LATER TODAY. CEILINGS BEHIND THE FRONT HAVE GENERALLY BEEN MVFR...BUT OCCASIONALLY IFR. FOR NOW WILL MAINTAIN GOING MVFR CEILINGS THROUGH TONIGHT. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 25, 3:00 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT TUE APR 25 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 300 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CONTAINING CLOUD TO GROUND LIGHTNING AND HAIL UP TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: STRONG TO MARGINALLY SEVERE STORMS WILL DEVELOP OVER AREAS OF SOUTHERN MISSOURI ALONG AND SOUTH OF A LINE FROM SPRINGFIELD TO FORT LEONARD WOOD THIS AFTERNOON. DISCUSSION: AREAS OF EXTREME SOUTHERN MISSOURI HAVE BECOME MARGINALLY UNSTABLE THIS AFTERNOON. MEANWHILE A COLD FRONT WAS LOCATED NEAR THE ARKANSAS AND MISSOURI BORDER...WHICH WILL LIKELY HELP TRIGGER SHOWERS AND STORMS THIS AFTERNOON. ALSO...A WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO PASS ACROSS THE REGION THAT WILL ALSO AID IN SHOWERS AND THUNDERSTORMS. DUE TO LIMITED INSTABILITY AND WIND SHEAR...ONLY MARGINALLY SEVERE STORMS ARE EXPECTED...WITH HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE INTO THE REGION FRIDAY NIGHT INTO SATURDAY BRINGING OUR NEXT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Apr 25, 3:49 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 349 PM CDT TUE APR 25 2006 MOZ096-105-252145- DOUGLAS-OZARK- 349 PM CDT TUE APR 25 2006 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND OZARK COUNTIES UNTIL 445 PM CDT... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF TANEYVILLE...OR 15 MILES SOUTHWEST OF AVA...AND MOVING EAST AT 45 MPH. PEOPLE IN NORTHERN OZARK AND SOUTHERN DOUGLAS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. JLT
Local storm report, Apr 25, 4:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL SILOAM SPRINGS 36.80N 92.08W
04/25/2006 E0.88 INCH HOWELL MO LAW ENFORCEMENT
&&
DCRAMERSpecial weather statement, Apr 25, 4:20 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 420 PM CDT TUE APR 25 2006 MOZ106-252215- OREGON- 420 PM CDT TUE APR 25 2006 ...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 515 PM CDT... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF WEST PLAINS...AND MOVING EAST AT 35 MPH. THIS STORM WILL BE... NEAR ALTON BY 440 PM CDT. PEOPLE IN CENTRAL OREGON COUNTY...INCLUDING THE CITY OF ALTON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. JLT
Local storm report, Apr 25, 4:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL WASOLA 36.79N 92.58W
04/25/2006 E1.75 INCH OZARK MO PUBLIC
&&
DCRAMERLocal storm report, Apr 25, 4:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL BRIXEY 36.75N 92.40W
04/25/2006 E1.00 INCH OZARK MO PUBLIC
&&
DCRAMERLocal storm report, Apr 25, 4:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL BRANDSVILLE 36.65N 91.69W
04/25/2006 E1.75 INCH HOWELL MO LAW ENFORCEMENT
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 29 min |
| Apr 25, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 42 min |
| Apr 25, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 47 min |
| Apr 25, 4:47 PM CDT | Tornado Warning | SGF | Oregon | 73 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.